MAUDE Adverse Event Report: DEPUY MITEK LLC US LUPINE LOOP O-C VIOLET *EA; SOFT-TISSUE ANCHOR, BIOABSORBABLE

DEPUY MITEK LLC US LUPINE LOOP O-C VIOLET *EA; SOFT-TISSUE ANCHOR, BIOABSORBABLE
Catalog Number 222980
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/20/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4).As of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.This report is being filed as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
 
Event or Problem Description
It was reported by the affiliate in (b)(6) that during the surgical procedure of shoulder arthroscopy, at the time of opening the anchor lupine implant box, the physician identified that the loop of the orthocord thread that is in the anchor lupine was loose.Another lupine anchor was asked by the doctor and during opening the second implant box, the doctor identified that the orthocord thread that is in the anchor lupine is also loose, saying that material (anchor lupine) could have had some problem at the manufacturing line.The procedure was completed with same like product.It was not reported if there was a delay in the surgical procedure.There was patient involvement.There were no reports of injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Corrected data.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The complaint device was received and evaluated.Visual inspection confirms that the loop of the orthocord thread in the lupine anchor was loose.A manufacturing investigation action was created for the supplier to review these defective devices.The supplier report contained the following information.There are two steps in the manufacturing process that would check 100% of the product that the threads were properly secured.This is done in the assembly step and when the devices are placed in the trays.Also, at the end of the assembly a sampling inspection of 13 units is done by a certified operator.The training records of the assemblers that manufactured this lot were checked and they were up to date on their training for the processes used for the manufacturing of these devices.A review of the device history record indicated that the batch of products was processed without incident; therefore, there is no evidence of manufacturing anomalies on the paperwork reviewed.The equipment used in the manufacturing process of these devices were checked and the preventative maintenance is done every 6 months and is up to date.Further, a review into the depuy synthes mitek complaints system revealed one other dis-similar complaint for this lot of 299 devices that were released to distribution.Based on the complaint history and lot review, this failure seems to be an anomaly.At this point, no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Device history the batch review 3874384 showed that the 299 devices were conformed to in process and finished goods specifications when released to stock on (b)(6) 2015.Expiration date: october 31, 2018 (according to retained labels).No nc was opened.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Common Device Name
SOFT-TISSUE ANCHOR, BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key9123034
Report Number1221934-2019-58556
Device Sequence Number14068429
Product Code MAI
UDI-Device Identifier10886705008582
UDI-Public10886705008582
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K150209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2018
Device Catalogue Number222980
Device Lot Number3874384
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/08/2017
Initial Date Received by Manufacturer 09/21/2017
Supplement Date Received by Manufacturer12/03/2019
12/05/2019
Initial Report FDA Received Date09/26/2019
Supplement Report FDA Received Date12/04/2019
12/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1